Varieties whose hyperplane section are k bundles

Maria Lucia Fania; Andrew John Sommese

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (1988)

  • Volume: 15, Issue: 2, page 193-218
  • ISSN: 0391-173X

How to cite


Fania, Maria Lucia, and Sommese, Andrew John. "Varieties whose hyperplane section are $\mathbb {P}_\mathbb {C}^{\,k}$ bundles." Annali della Scuola Normale Superiore di Pisa - Classe di Scienze 15.2 (1988): 193-218. <>.

author = {Fania, Maria Lucia, Sommese, Andrew John},
journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
keywords = {projective bundle; 4-folds; hyperplane section; extension of holomorphic map; ample and spanned line bundle},
language = {eng},
number = {2},
pages = {193-218},
publisher = {Scuola normale superiore},
title = {Varieties whose hyperplane section are $\mathbb \{P\}_\mathbb \{C\}^\{\,k\}$ bundles},
url = {},
volume = {15},
year = {1988},

AU - Fania, Maria Lucia
AU - Sommese, Andrew John
TI - Varieties whose hyperplane section are $\mathbb {P}_\mathbb {C}^{\,k}$ bundles
JO - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY - 1988
PB - Scuola normale superiore
VL - 15
IS - 2
SP - 193
EP - 218
LA - eng
KW - projective bundle; 4-folds; hyperplane section; extension of holomorphic map; ample and spanned line bundle
UR -
ER -


  1. [A+K] A. Altman - S. Kleiman, Introduction to Grothendieck Duality Theory, Springer Lecture Notes146 (1970), Springer Verlag, Berlin. Zbl0215.37201MR274461
  2. [B1] L Bådescu, On ample divisors II, Proceedings of the "Week of Algebraic Geometry", Bucharest 1980, Teubner, Leipzig1981. Zbl0493.14003MR712511
  3. [B2] L Bådescu, On ample divisors, Nagoya Math. Journal86 (1982), pp. 155-171. Zbl0445.14002MR661223
  4. [B3] L Bådescu, Hyperplane sections and deformations, Algebraic Geometry, Springer Lecture Notes1056 (1984), pp. 1-33, Springer Verlag, Berlin. Zbl0539.14004MR749936
  5. [D+M] M. Deschamps - L. Menegaux, Surfaces de type general dominees par une variete fixe, C.R. Acad Sci. Paris Ser. A-B291 (1980). Zbl0453.14014MR600002
  6. [E] R. Elkik, Singularites rationelles et deformations, Inv. Math., 47 (1978), pp. 139-147. Zbl0363.14002MR501926
  7. [Fa1] M.L. Fania, Extension of modifications of ample divisors on fourfolds, J. Math. Soc. Japan, 36 (1984), pp. 107-120. Zbl0513.14004MR723597
  8. [Fa2] M.L. Fania, Extension of modifications of ample divisors on fourfolds II, J. Math. Soc. Japan, 38 (1986), pp. 285-294. Zbl0597.14035MR833203
  9. [Fa+So] M.L. Fania - A.J. Sommese, On the minimality of hyperplane sections of Gorenstein 3-folds, Proceedings in honor of W. Stoll, Notre Dame (1984), Aspects of MathematicsE9 (1986), pp. 89-114, Vieweg. Zbl0595.14030MR859194
  10. [F+S+So] M.L. Fania - E. Sato - A.J. Sommese, On the structure of fourfolds with a hyperplane section which is a P1 bundle over a surface that fibres over a curve, Nagoya Math. Journal, 108 (1987), pp. 1-14. Zbl0602.14014MR920324
  11. [Fu1] T. Fujita, On the hyperplane section principle of Lefschetz, J. Math. Soc. Japan32 (1980), pp. 153-169. Zbl0414.14007MR554521
  12. [Fu2] T. Fujita, Rational retractions onto ample divisors, Sci. Papers of the College of Arts and Sciences of the University of Tokyo33 (1983), pp. 33-39. Zbl0518.14005MR714669
  13. [(G+M)1] M. Goresky - R. Macpherson, On the topology of complex algebraic maps, to appear. Zbl0525.14010MR708330
  14. [(G+M)2] M. Goresky - R. Macpherson, Stratified Morse theory, Proceedings of Symposia in Pure Mathematics40 (1983), part 1, pp. 517-533. Zbl0526.57022MR713089
  15. [(G+M)3] M. Goresky - R. Macpherson, Morse theory and intersection homology, Analyse et Topologie sur les Espace Singuliers, Asterique101 (1983), pp. 135-192. Zbl0524.57022MR737930
  16. [Gr+Ri] H. Grauert - O. Riemenschneider, Verschwindungssätze für analytische Kohomologiegruppen auf komplexen Raumen, Inv. Math.11 (1970), pp. 263-292. Zbl0202.07602MR302938
  17. [Gri] P.A. Griffiths, The extension problem in complex analysis II, Amer. J. Math.88 (1966), pp. 366-446. Zbl0147.07502MR206980
  18. [Gro] A. Grothendieck, Cohomologie locale des faisceaux coherents et theoremes de Lefschetz locaux et globaux (DGA 2), North Holland Press. Zbl0197.47202
  19. [H] H.A. Hamm, Lefschetz theorems for singular varieties, Proc. Symp. in Pure Math. 40-1 (1983), pp. 547-557. Zbl0525.14011MR713091
  20. [Ha] R. Hartshorne, Algebraic Geometry, Springer Verlag, Berlin-Heidelberg- New York, 1977. Zbl0367.14001MR463157
  21. [Ka] Y. Kawamata, A generalization of Kodaira-Ramanujam's vanishing theorem, Math. Ann.261 (1982), pp. 43-46. Zbl0476.14007MR675204
  22. [Ke] G. Kempf et al., Toroidal embeddings I, Springer Lecture Notes339 (1973), Springer Verlag, Berlin. Zbl0271.14017MR335518
  23. [LP] J. Le Potier, Problemes d' extension de classes de cohomologie, Seminaire de geometrie analytique, Asterique17 (1979), pp. 79-109. Zbl0308.32020MR387668
  24. [M] K. Maehara, Family of varieties dominated by a variety, Proc. Japan Acad. Ser. A, Math. Sci.55 (1979), pp. 146-151. Zbl0432.14003MR533710
  25. [Ro] L. Roth, Algebraic Threefolds, Springer Verlag, Berlin (1953). 
  26. [Sh+So] B. Shiffman - A.J. Sommese, Vanishing Theorems on Complex Manifolds, Progress in Mathematics56 (1985), Birkhauser, Boston. Zbl0578.32055MR782484
  27. [Si] A. Silva, Relative vanishing theorems 1: applications to ample divisors, Comm. Math. Helv.52 (1977), pp. 483-489. Zbl0372.32014MR460733
  28. [So1] A.J. Sommese, On manifolds that cannot be ample divisors, Math. Ann.221 (1976), pp. 55-72. Zbl0306.14006MR404703
  29. [So2] A.J. Sommese, On the minimality of hyperplane sections of projective threefolds, J. reine und angew. Math.329 (1981), pp. 16-41. Zbl0509.14044MR636441
  30. [So3] A.J. Sommese, Ample divisors on 3-folds, Algebraic Threefolds, Springer Lecture Notes947 (1982), pp. 229-240. Zbl0494.14016MR672620
  31. [So4] A.J. Sommese, On the birational theory of hyperplane sections of projective threefolds, Unpublished 1981 Manuscript. MR644822
  32. [So5] A.J. Sommese, Complex subspaces of homogeneous complex manifolds, II-Homotopy results, Nagoya Math. J.86 (1982), pp. 101-129. Zbl0497.32026MR661221
  33. [So6] A.J. Sommese, On the adjunction theoretic structure of projective varieties, Proceedings of Complex Geometry Conference, Göttingen, May 1985 (ed. by H. Grauert), Springer Lecture Notes in Mathematics1164 (1986), pp. 175-213. Zbl0601.14029MR855885
  34. [V] E. Viehweg, Vanishing theorems, J. reine und angew. Math.335 (1982), pp. 1-8. Zbl0485.32019MR667459
  35. [W] R.O. Wells, Comparison of de Rham and Dolbeault cohomology for proper surjective mappings, Pac. Jour. of Math.53 (1974), pp. 281-300. Zbl0261.32005MR367307

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.